Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

Interested in more discussions like this? Go to the Breast Cancer Support Group.

@chamisa

Be aware that biotin will mess with any thyroid test, and can skew the results either way (too high or too low). Make sure you tell your doc before a thyroid test. Otherwise you might go down a rabbit hole trying to figure out what is wrong with your thyroid!

Jump to this post

@chamisa
Thanks for that reminder. I had seen that on other posts. I've stopped taking that last week as I'm having a PET scan in a few days and didn't want to chance messing that up. Hoping the lesion they saw on my lung goes magically away.

REPLY
@trixie1313

@chamisa
Thanks for that reminder. I had seen that on other posts. I've stopped taking that last week as I'm having a PET scan in a few days and didn't want to chance messing that up. Hoping the lesion they saw on my lung goes magically away.

Jump to this post

@trixie1313 Good luck on the PET scan, Trixie. We'll be rooting for you!

REPLY

Give us a T! Give us an R. Give us an I. Give us an X. Give us an I. Give us an E. TRIXIE!!!

REPLY
@sparklegram

Give us a T! Give us an R. Give us an I. Give us an X. Give us an I. Give us an E. TRIXIE!!!

Jump to this post

@ sparklegram @trixie1313
Yesssssssssssssssssssssssssssssssss

REPLY
@trixie1313

@chamisa
Thanks for that reminder. I had seen that on other posts. I've stopped taking that last week as I'm having a PET scan in a few days and didn't want to chance messing that up. Hoping the lesion they saw on my lung goes magically away.

Jump to this post

Keep us posted, Trixie. We're all thinking of you.

REPLY

I definitely experienced hair thinning and my hair even with conditioners is extremely dry and fly away. I have recently completed 5 years of Anastrozole and was wondering if anyone experienced their hair getting a little better after stopping? I'm sure it will never be as it was as I'm older now but one can hope. Thanks!

REPLY

I just completed five years on anastrozole. My doctor said I can go off of it. I experienced hair thinning and it is very wispy and dry no matter what I use to control it. I'm hoping to see some improvement but time will tell. I'm thinking of take Biotin supplement but want to discuss with my doctor before I do.

REPLY
@dianechaz49

I just completed five years on anastrozole. My doctor said I can go off of it. I experienced hair thinning and it is very wispy and dry no matter what I use to control it. I'm hoping to see some improvement but time will tell. I'm thinking of take Biotin supplement but want to discuss with my doctor before I do.

Jump to this post

Congratulations for successfully completing treatment!! That gives hope to all of us!

REPLY

Thanks so much! I guess thin wispy hair is a better option than the b/c!

REPLY

I was on Letrazole for over a year. I experienced excruciating pain and swelling fro the medication. Instead of lessening with time, it got worse. I was switched to Femara in May. I still experience pain. It isn't as intense. My fingers are extremely painful due to changes in flexibility caused by Letrazole. Please know, everyone is different. I know people who had no side effects to those that were much worse than mine. Only you are able to determine how you're effected.

REPLY
Please sign in or register to post a reply.